MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA CONSTRAINED TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE GH +0; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. PERSONA CONSTRAINED TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE GH +0; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the articular surface provisional fractured.Attempts have been made; however, no additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10.H6 - component code - proposed code is mechanical (g04) - provisional bottom.Visual inspection of the returned provisional identified signs of repeated use (nicked/gouged) and the medial side of the device had fractured off.Tibial articular surface provisionals (tasps) analyzed by optical microscopy revealed that hackle marks, river lines and striations were found in the case of bending overload or low cycle fatigue culminating in bending overload.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA CONSTRAINED TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE GH +0
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18228333
Report Number0001822565-2023-03240
Device Sequence Number6268819
Product Code MBH
UDI-Device Identifier00889024245501
UDI-Public(01)00889024245501(10)65027510
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K123459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42527600707
Device Lot Number65027510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer01/05/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexMale